MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TRANSFORM SUPER COMPLIANT 4MM X 10MM- US; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

STRYKER NEUROVASCULAR CORK TRANSFORM SUPER COMPLIANT 4MM X 10MM- US; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Catalog Number M003SSC04100
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
1/2 reports.The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that the subject balloon was used in a design validation study.During this testing the subject balloon leaked during use in the simulation model.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, visual and functional testing as well as physical analysis cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information provided by the customer indicated the device was inflated to nominal pressure.According to the physician, the reported "balloon did not stay inflated" during use was that he noticed a contrast stream distally confirming the leak.He did not say anything about reason.Leakage was noted but didn¿t know the exact location but noticed contrast stream distally.There was no resistance encountered during the guidewire insertion and there was no resistance encountered during inserting the balloon through catheter.The catheter was flushed to facilitate guidewire insertion.The physician did not make any attempt to load the guidewire into the balloon prior to purging the balloon.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause, a cause of undeterminable was assigned for the reported event of balloon leaked during use.The complaint was also reported for device used past expiration date.Based on the lot number provided, the expiration date for transform super compliant 4x10 mm (ref ssc0410) lot# 23551495 is 26 mar 2024.Therefore, the reported complaint event was confirmed as the event date was reported as 01 apr 2024.The device was used approximately 5 days beyond the expiry date.It could not be definitively determined if the device failed to meet specifications because the product was not returned.The dfu (nv00018989) precaution section states "use prior to the ¿use by¿ date shown on the package label.Aging beyond use by date may result in material degradation resulting in adverse performance of the product".It was reported that the subject device was noted to have been expired when used in the procedure.It should be noted that the device was used in a bench top flow model during a design validation study so there was no patient impact or risk in this case.An assignable cause of use error will be assigned to the as reported event of device used past expiration date since the user did not check the expiry date on the label prior to use.

Brand Name
TRANSFORM SUPER COMPLIANT 4MM X 10MM- US
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19133973
Report Number3008881809-2024-00169
Device Sequence Number4722273
Product Code MJN
UDI-Device Identifier07613327004502
UDI-Public07613327004502
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K122576
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/26/2024
Device Catalogue NumberM003SSC04100
Device Lot Number23551495
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/02/2024
Supplement Date Received by Manufacturer05/28/2024
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRANSEND EX GUIDEWIRE (STRYKER).
Patient SexUnknown